Please use this identifier to cite or link to this item:
|Title:||Atypical antipsychotic drugs and tardive dyskinesia: relevance of D-2 receptor affinity|
|Authors:||Bressan, R. A.|
Jones, H. M.
Pilowsky, L. S.
Universidade Federal de São Paulo (UNIFESP)
atypical antipsychotic drugs
|Publisher:||Sage Publications Ltd|
|Citation:||Journal of Psychopharmacology. London: Sage Publications Ltd, v. 18, n. 1, p. 124-127, 2004.|
|Abstract:||Evidence suggests atypical antipsychotic treatment is associated with a Lower incidence of tardive dyskinesia (TD) than typical antipsychotic drugs, and is a potential antidyskinetic treatment. We present the case of a middle-aged woman never previously exposed to antipsychotic treatment who developed TD after 6 months of olanzapine monotherapy. Substitution of quetiapine for otanzapine alleviated her TD symptoms. the case demonstrates that atypical antipsychotic drugs have different effects in relation to TD. Potential psychopharmacological mechanisms explaining these differences are discussed, highlighting the importance of D-2 receptor occupancy by atypical antipsychotic drugs for TD.|
|Appears in Collections:||Artigo|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.